MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM NARROW LCP® PLATE 9 HOLES/170MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM NARROW LCP® PLATE 9 HOLES/170MM; PLATE, FIXATION, BONE
Model Number 224.591
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent removal of plate and screws on (b)(6) 2019, due to broken plate and pain on the left femur.The patient showed up at the clinic with leg pain.An x-ray was done on (b)(6) 2019, and it was found out that the plate was broken.The patient had an original implant of one (1) narrow locking compression plate, and one (1) 5.0mm/32mm locking screw self-taping, three (3) 5.0mm/34mm locking screw self-taping, three (3) 5.0mm/36mm locking screw self -taping, one (1) 5.0mm/38mm locking screw self -taping on (b)(6) 2018.The plate and screws were completely removed without delay.And replaced with 4.5 mm locking compression plate broad and (3) 4.5mm cortex screws and (6) 5.0mm locking screws.The surgery was successfully completed.Patient outcome was unknown.Concomitant medical products reported: 5.0mm locking screw self-taping with t25 stardrive recess 32mm (part#212.210,lot#unknown,quantity 1), 5.0mm locking screw self -taping with t25 stardrive recess 34mm (part#212.211, lot#unknown, quantity 3), 5.0mm locking screw self -taping with t25 stardrive recess recess 36mm (part#212.212, lot#unknown, quantity 3), 5.0mm locking screw self -taping with t25 stardrive recess 38mm (part#212.213, lot#unknown, quantity 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional product codes: hwc, ktt.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 224.591, lot: h174960.Manufacturing location: elmira, manufacturing date: sep 06, 2016.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product investigation was completed.The plate received was found broken at the fifth distal hole.There are marks and some scratches visible on the surface.Whether this complaint can be replicated via functional test is not applicable for this complaint condition.Dimensional analysis was performed and met specifications.Relevant drawings were reviewed during investigation.No product design issues or discrepancies were observed.A review of the raw material device history record revealed this lot met all specifications with no non conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.No design issues or manufacturing discrepancies were identified during this investigation and the complaint condition was found to be adequately covered by the risk assessment document.A definitive root cause could not be determined based on the provided information.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM NARROW LCP® PLATE 9 HOLES/170MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8387849
Report Number2939274-2019-56780
Device Sequence Number14010202
Product Code HRS
UDI-Device Identifier10886982158529
UDI-Public(01)10886982158529
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number224.591
Device Catalogue Number224.591
Device Lot NumberH174960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer02/11/2019
04/01/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date03/04/2019
04/02/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR